Time adaptivity in the diffusive wave approximation to the shallow water equations

Abstract
We discuss the use of time adaptivity applied to the one dimensional diffusive wave approximation to the shallow water equations. A simple and computationally economical error estimator is discussed which enables time-step size adaptivity. This robust adaptive time discretization corrects the initial time step size to achieve a user specified bound on the discretization error and allows time step size variations of several orders of magnitude. In particular, the one dimensional results presented in this work feature a change of four orders of magnitudes for the time step over the entire simulation. © 2011 Elsevier B.V.

Citation
Collier, N., Radwan, H., Dalcin, L., & Calo, V. M. (2013). Time adaptivity in the diffusive wave approximation to the shallow water equations. Journal of Computational Science, 4(3), 152–156. doi:10.1016/j.jocs.2011.07.004

Publisher
Elsevier BV

Journal
Journal of Computational Science

DOI
10.1016/j.jocs.2011.07.004

Permanent link to this record